MAUDE Adverse Event Report: ABBOTT VASCULAR XACT CAROTID STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR XACT CAROTID STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 82087-01
Medical Device Problem Codes Premature Activation (1484); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for analysis.The reported activation/deployment failure was unable to be confirmed.The stent implant was exposed 1.3 millimeters from the distal end of the sheath.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.As the reported difficulties were unable to be confirmed during return analysis, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that the distal shaft was restricted in the anatomy and/or with other devices preventing the shaft lumens from moving freely resulting in the reported activation/deployment failure.Manipulation of the device and/or handling during packing for return analysis likely resulted in the noted exposed stent implant.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported the procedure was to treat the left internal carotid artery with no noted calcification or tortuosity.The xact self expanding stent system (sess) was advanced to the lesion over a.014 non-abbott guide wire and a 7fr non-abbott sheath was used.The stent did not deploy at all when the thumbwheel was turned.There was no problem with the deployment mechanism.The sess was removed and a 10x8x30 and 7x7x30 xact stents were implanted without issue to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.Returned device analysis identified that the stent implant was exposed 1.3 millimeters (mm) from the distal end of the sheath.No additional information was provided.

Brand Name
XACT CAROTID STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16701840
Report Number2024168-2023-03588
Device Sequence Number11679208
Product Code NIM
UDI-Device Identifier08717648010231
UDI-Public08717648010231
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P040038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number82087-01
Device Catalogue Number82087-01
Device Lot Number0092961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2023
Initial Report FDA Received Date04/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
014 SYNCHRO WIRE; TERUMO 7FR SHEATH
Patient Age76 YR
Patient SexMale
Patient Weight58 KG